Oct 2, 2000
Hello Doctor, My fourteen-year-old son has been on combination therapy for almost two years. His health has been excellent in that time, in fact he hasn't been sick even one day. However over the last few months he has developed widespread warts. We went to a dermatologist who prescribed an over the counter topical wart remover, Occlusal HP 17% salicyllic acid. I've been applying the medicine for the last week, and there has been some improvement. However, I don't see how this is a practical course of action with so many warts (note: they are not really noticeable unless you look close up, but when you do you see how extensive they are). I'll be returning to the dermatologist shortly but am trying to educate myself on this particular problem. I haven't found too much on this problem. The dermatologist said that burning the warts was not recommended as the particles could be inhaled. Freezing them is also not recommended as my son is African-American and freezing leaves noticeable differences in pigmentation. Any advice? Thank you.
Response from Dr. Feinberg
If your son's warts are numerous but small, a new topical prescription drug called imiquimod (Aldara) may be helpful. If your dermatologist isn't familiar with this, see another dermatologist or check back with his HIV doctor.
HIV+ with gonorrhea
Taking a med break
- Is Itchy Rash An Early Sign Of HIV?
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Sore On Tongue After Cunilingus Worried I Have HIV
- Swollen Lymph Glands After French Kissing Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.